MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION SX OXYGENATOR W/ HR X COATING; BLOOD GAS OXYGENATOR

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION SX OXYGENATOR W/ HR X COATING; BLOOD GAS OXYGENATOR
Model Number 3CXSX25RX
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has received the device for evaluation; however, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.(b)(4).
 
Event or Problem Description
The user facility reported to terumo cardiovascular that prior to cardiopulmonary bypass, during setup, an obvious drip or leak was observed from the plastic housing of the device.  no patient involvement.The product was changed out.The procedure was completed successfully.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on march 8, 2019.Method code #1: 10 - testing of actual/suspected device.Method code #2: 11 - testing of device from same lot/batch retained by manufacturer.Method code #3: 3331 - analysis of production records.Results code #1: 3259 - improper physical structure.Results code #2: 4210 - leakage/seal.Conclusions code: 4308 - cause traced to component failure.The water port of the housing was confirmed to be cracked and leaking water to atmosphere.A retention sample was investigated and put under 20 psi (pounds per square inch) and no leaks were found.The most likely cause of this leak is a poor bonding technique from the water port to the housing which became apparent after shipping of the product.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
SX OXYGENATOR W/ HR X COATING
Common Device Name
BLOOD GAS OXYGENATOR
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
MDR Report Key8351932
Report Number1124841-2019-00053
Device Sequence Number2254034
Product Code DTZ
UDI-Device Identifier00699753450097
UDI-Public(01)00699753450097
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K153140
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Model Number3CXSX25RX
Device Catalogue NumberN/A
Device Lot NumberUN14
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/31/2019
Supplement Date Received by Manufacturer04/11/2019
Initial Report FDA Received Date02/19/2019
Supplement Report FDA Received Date04/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1